Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The application of stability analysis in the numerical solution of quasi-linear parabolic differential equations


Author: Jim Douglas
Journal: Trans. Amer. Math. Soc. 89 (1958), 484-518
MSC: Primary 65.68; Secondary 35.65
DOI: https://doi.org/10.1090/S0002-9947-1958-0131673-9
MathSciNet review: 0131673
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant and D. Hilbert, Methods of mathematical physics, vol. 1, New York, 1953.
  • [2] J. Douglas, Jr., On the numerical integration of $ {u_{xx}} + {u_{yy}} = {u_t}$ by implicit methods, J. Soc. Indust. Appl. Math. vol. 3 (1955) pp. 42-65. MR 0071875 (17:196e)
  • [3] -, On the numerical integration of quasi-linear parabolic differential equations, Pacific J. Math. vol. 6 (1956) pp. 35-42. MR 0079196 (18:46g)
  • [4] -, The solution of the diffusion equation by a high order correct difference equation, J. Math. Phys. vol. 35 (1956) pp. 145-152. MR 0090875 (19:884f)
  • [5] -, On the relation between stability and convergence in the numerical solution of linear parabolic and hyperbolic differential equations, J. Soc. Indust. Appl. Math. vol. 4 (1956) pp. 20-37. MR 0080368 (18:236d)
  • [6] -, A note on the numerical solution of parabolic differential equations, to appear.
  • [7] J. Douglas, Jr., D. W. Peaceman, and H. H. Rachford, Jr., Calculation of unsteady-state gas flow within a square drainage area, Trans. Amer. Inst. Mining, Metallurgical, and Petroleum Engineers, vol. 204 (1955) pp. 190-195.
  • [8] J. Douglas, Jr. and H. H. Rachford, Jr., On the numerical solution of heat conduction problems in two and three space variables, Trans. Amer. Math. Soc. vol. 82 (1956) pp. 421-439. MR 0084194 (18:827f)
  • [9] P. R. Halmos, Finite dimensional vector spaces, Princeton, 1942. MR 0006591 (4:11a)
  • [10] M. R. Hestenes and W. Karush, Solutions of $ Ax = \lambda Bx$, J. Res. Nat. Bur. Standards vol. 47 (1951) pp. 471-478. MR 0049852 (14:236b)
  • [11] F. John, On integration of parabolic differential equations by difference methods, Comm. Pure Appl. Math. vol. 5 (1952) pp. 155-211. MR 0047885 (13:947b)
  • [12] M. L. Juncosa and D. Young, On the Crank-Nicolson procedure for parabolic differential equations, Bull. Amer. Math. Soc. Abstract 60-2-240.
  • [13] P. D. Lax and R. D. Richtmyer, Survey of the stability of linear finite difference equations, Comm. Pure Appl. Math. vol. 9 (1956) pp. 267-293. MR 0079204 (18:48c)
  • [14] S. Lefschetz, Introduction to topology, Princeton, 1949. MR 0031708 (11:193e)
  • [15] W. E. Milne, Numerical solution of differential equations, New York, 1953. MR 0068321 (16:864c)
  • [16] G. G. O'Brien, M. A. Hyman, and S. Kaplan, A study of the numerical solution of partial differential equations, J. Math. Phys. vol. 29 (1951) pp. 223-251. MR 0040805 (12:751e)
  • [17] D. W. Peaceman and H. H. Rachford, Jr., The numerical solution of parabolic and elliptic differential equations, J. Soc. Indust. Appl. Math. vol. 3 (1955) pp. 28-41. MR 0071874 (17:196d)
  • [18] A. Zygmund, Trigonometrical series, Warsaw-Lwow, 1935.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65.68, 35.65

Retrieve articles in all journals with MSC: 65.68, 35.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1958-0131673-9
Article copyright: © Copyright 1958 American Mathematical Society

American Mathematical Society